Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS Omaha, NE

June 12, 2017Gage County, Pawnee County, Nebraska

NWS Omaha, NE issued this special weather statement at Jun 12, 2017, 12:21 PM CDT for Gage County, Pawnee County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 12:21 PM CDT (17:21 UTC)
Expired
Jun 12, 2017, 1:00 PM CDT
In force
39 min
Issued by
NWS Omaha, NE

Counties Gage County, NE, Pawnee County, NE

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS83 KOAX 121721
SPSOAX

Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1221 PM CDT MON JUN 12 2017
 
NEZ089-090-092-121800-
Gage NE-Pawnee NE-Johnson NE-
1221 PM CDT MON JUN 12 2017

...Significant Weather Advisory for SOUTHWESTERN JOHNSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES UNTIL 100 PM CDT...

At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Odell, or 12 miles northwest of Marysville, moving
northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Filley, Barneston, Burchard,
Liberty, Lewiston, Virginia and Rockford State Recreation Area.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 173 and 195.
 Highway 77 IN Nebraska between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4031 9678 4034 9625 4013 9623 4000 9647
      4000 9689
TIME...MOT...LOC 1721Z 210DEG 31KT 4000 9676 

$$

PEARSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:19 AM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 6:19 AM CDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
619 AM CDT Mon Jun 12 2017

.SHORT TERM...(Today through Wednesday)
Issued at 249 AM CDT Mon Jun 12 2017

Satellite-derived PW imagery and 00z upper-air data indicate a
plume of robust low-level moisture situated along a stalled
baroclinic zone from the mid MO Valley into upper Midwest. The
southern/southwest extension of this moisture is surmounted by a
pronounced EML and associated capping inversion as depicted by 00z
soundings. Early-morning water vapor imagery indicates a weak
mid-level perturbation over the central High Plains which will
likely weaken as it continues northeast within a broader area of
building mid-level heights.

Given the strong cap and generally weak forcing, it is no surprise
that considerable variability exists in model guidance (both
explicit and parameterized) with respect to thunderstorm
potential through this afternoon. We will maintain slight-chance
PoPs along the surface front lifting north through northeast NE
today, and acknowledge the potential for isolated severe weather
conditional on storm initiation and sustenance.

The 00z models remain consistent in depicting the progression of
an upper low into the northern High Plains on Tuesday, while a
trailing vorticity lobe pivots across the mid MO Valley. In the
low levels, a trough or dryline-type boundary will advance across
NE, likely serving as the focus for thunderstorm development
across our area by late afternoon or early evening. Rich low-level
moisture collocated with steep lapse rates and a vertically
veering wind profile will favor severe storms, including
supercells, with all hazards possible. Please see the latest SPC
Day 2 Convective Outlook for additional guidance.

Showers and thunderstorms will remain possible Tuesday night into
Wednesday along and ahead of the surface front edging east
through the forecast area.

As far as temperatures are concerned, the hot weather will
continue into at least mid week with afternoon readings in the mid
80s to lower to mid 90s. Yesterday's record warm low temperature
of 72 degrees at Norfolk was broken (73), and it's possible we
could see a repeat performance for the 12th.

.LONG TERM...(Wednesday night through Sunday)
Issued at 249 AM CDT Mon Jun 12 2017

The mid-level low over the northern High Plains at the beginning
of the long-term forecast period is expected to drift north into
central Canada before accelerating northeast toward Hudson Bay
this weekend. This will result in initially zonal mid-level flow
across the mid MO Valley which will transition to northwesterly by
late this week into the coming weekend. In the low levels, we
will see a residual surface boundary lingering in the area during
the Wed-Fri time frame, prior to a more substantial cool front
moving through the mid MO Valley on Fri or Sat. By Sun into Mon,
we begin to see growing spread amongst model guidance with respect
to the evolution of the surface pattern.

As far as sensible weather is concerned, it appears that we will
see slightly cooler temperatures this weekend with periodic
chances for showers and thunderstorms through much of the long-
term period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 619 AM CDT Mon Jun 12 2017

A cluster of strong to severe storms has recently developed near
KLNK, immediately downstream from a weak mid-level impulse
translating through the central Plains. These storms are removed
from the primary surface boundary, and model guidance has not
handled this situation well at all. As such, confidence remains
low on the areal coverage of thunderstorms today. Otherwise,
expect winds to increase from the south with periods of MVFR
ceilings.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Mead
Hazardous weather outlook, Jun 12, 5:10 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
510 AM CDT Mon Jun 12 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130015-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
510 AM CDT Mon Jun 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

Isolated strong to severe storms will be possible today, mainly
north of I-80. Hail and locally damaging wind gusts will be the
primary hazards. Otherwise, expect another hot day with heat
index values rising into the 95 to 100 degree range by afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

An upper-air disturbance and associated surface front will move
into the region on Tuesday, providing the focus for thunderstorms
during the late afternoon into evening hours. Conditions will be
favorable for severe weather in the form of large hail, damaging
winds, localized flooding and perhaps a few tornadoes.

Isolated to scattered thunderstorms will remain a possibility from
Wednesday into the weekend. No organized severe weather is
currently anticipated during that time frame.

.SPOTTER INFORMATION STATEMENT...
Spotters should not be needed today or tonight.

In the hours before

Special weather statement, Jun 12, 9:30 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
930 AM CDT MON JUN 12 2017

NEZ042-043-050-121515-
Platte NE-Butler NE-Colfax NE-
930 AM CDT MON JUN 12 2017

...Significant Weather Advisory for SOUTHWESTERN COLFAX...
SOUTHEASTERN PLATTE AND NORTHWESTERN BUTLER COUNTIES UNTIL 1015 AM
CDT...

At 929 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Bellwood, or 8 miles south of Columbus, moving north at
35 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbus, Bellwood, Duncan, Platte Center, Richland, College View
Trailer Park, Camp Pawnee, Shell Creek Elementary School, Lake North
Babcock Campground, Central Community College, Lake Ocaonee, Circle H
Trailer Park and Camp Luther.

This includes the following highways...
 Highway 30 IN Nebraska between mile markers 372 and 387.
 Highway 81 IN Nebraska between mile markers 110 and 126.

LAT...LON 4165 9741 4160 9717 4124 9719 4123 9737
      4139 9737 4137 9745 4137 9750 4157 9757
TIME...MOT...LOC 1429Z 181DEG 28KT 4131 9735

PEARSON
Local storm report, Jun 12, 9:34 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 AM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       1 NE LINCOLN            40.83N 96.67W
06/12/2017  M2.75 INCH       LANCASTER          NE   COCORAHS

&&

BRAND
Local storm report, Jun 12, 9:35 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 AM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       4 N LINCOLN             40.87N 96.69W
06/12/2017  M2.25 INCH       LANCASTER          NE   COCORAHS

&&

BRAND
Local storm report, Jun 12, 10:19 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1019 AM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             4 NW OTOE               40.77N 96.17W
06/12/2017  E1.00 INCH       OTOE               NE   PUBLIC

            HAIL UP TO QUARTER SIZE.

&&

MILLER
Special weather statement, Jun 12, 11:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1149 AM CDT MON JUN 12 2017

IAZ069-079-NEZ045-051>053-066-067-121730-
Pottawattamie IA-Mills IA-Saunders NE-Cass NE-Sarpy NE-Lancaster NE-
Washington NE-Douglas NE-
1149 AM CDT MON JUN 12 2017

...Significant Weather Advisory for NORTHWESTERN MILLS...SOUTHWESTERN
POTTAWATTAMIE...SARPY...SOUTHEASTERN WASHINGTON...NORTHEASTERN
LANCASTER...DOUGLAS...SOUTHEASTERN SAUNDERS AND NORTHWESTERN CASS
COUNTIES UNTIL 1230 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland, or 23 miles southwest of Omaha, moving northeast at 55 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston,
Gretna, Ashland, Springfield, Louisville, Cedar Creek, Elkhorn,
Murdock, Millard, Offutt AFB, Carter Lake, Boys Town, Crescent, South
Bend and Lake Manawa State Park.

This includes the following highways...
 Highway 75 IN Nebraska between mile markers 76 and 102.
 Interstate 29 between mile markers 39 and 63.
 Interstate 80 IN Iowa between mile markers 1 and 11.
 Interstate 80 IN Nebraska between mile markers 420 and 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4088 9629 4101 9649 4144 9606 4138 9573
      4115 9567
TIME...MOT...LOC 1649Z 222DEG 46KT 4101 9631

PEARSON
Special weather statement, Jun 12, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1221 PM CDT MON JUN 12 2017

NEZ089-090-092-121800-
Gage NE-Pawnee NE-Johnson NE-
1221 PM CDT MON JUN 12 2017

...Significant Weather Advisory for SOUTHWESTERN JOHNSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES UNTIL 100 PM CDT...

At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Odell, or 12 miles northwest of Marysville, moving
northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Filley, Barneston, Burchard,
Liberty, Lewiston, Virginia and Rockford State Recreation Area.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 173 and 195.
 Highway 77 IN Nebraska between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4031 9678 4034 9625 4013 9623 4000 9647
      4000 9689
TIME...MOT...LOC 1721Z 210DEG 31KT 4000 9676

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:59 AM CDTSpecial Weather StatementOAXLancaster46 min
Jun 12, 5:16 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Jun 12, 5:42 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward33 min
Jun 12, 6:11 AM CDTSevere Thunderstorm WarningOAXLancaster34 min
Jun 12, 6:41 AM CDTSevere Thunderstorm WarningOAXLancaster34 min
Jun 12, 7:11 AM CDTSevere Thunderstorm WarningOAXLancaster34 min
Jun 12, 7:30 AM CDTSpecial Weather StatementOAXDodge45 min
Jun 12, 7:34 AM CDTFlash Flood WarningOAXLancaster3 hr
Jun 12, 7:44 AM CDTSevere Thunderstorm WarningOAXLancaster31 min
Jun 12, 8:16 AM CDTSpecial Weather StatementOAXLancaster44 min
Jun 12, 8:25 AM CDTSpecial Weather StatementOAXCass, Otoe, Sarpy50 min
Jun 12, 8:36 AM CDTSpecial Weather StatementOAXLancaster39 min
Jun 12, 8:43 AM CDTSevere Thunderstorm WarningOAXCass, Otoe, Sarpy47 min
Jun 12, 8:49 AM CDTSpecial Weather StatementOAXButler41 min
Jun 12, 8:56 AM CDTSevere Thunderstorm WarningOAXButler, Seward49 min
Jun 12, 9:30 AM CDTSpecial Weather StatementOAXPlatte45 min
Jun 12, 11:49 AM CDTSpecial Weather StatementOAXDouglas, Sarpy41 min
Jun 12, 1:12 PM CDTSpecial Weather StatementOAXCass, Johnson, Nemaha, Otoe63 min
Jun 12, 2:33 PM CDTSpecial Weather StatementOAXMontgomery27 min
Jun 12, 5:31 PM CDTSpecial Weather StatementOAXHarrison44 min
Jun 12, 5:41 PM CDTSpecial Weather StatementOAXMontgomery49 min
Jun 12, 5:45 PM CDTSpecial Weather StatementOAXPottawattamie45 min
Jun 12, 5:55 PM CDTSpecial Weather StatementOAXPottawattamie50 min
Jun 12, 6:22 PM CDTSpecial Weather StatementOAXPottawattamie53 min
Jun 12, 6:44 PM CDTSevere Thunderstorm WarningOAXPottawattamie31 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.